Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suffering from Hypertensive and loss of ability to remember. MRI shows chronic micro vascular changes. Is it due to aging?

My wife had an mri because we suspected she d had a tia. The report from the mri said she had chronic microvascular changes. No mention of ischemic in the report as told to us in the ER. My wife s presenting problem was that she lost the ability to remember names for many common items and locations for a period of about 30-45 minutes, then regained the ability completely. My wife is also hypertensive. How concerned should we be about the chronic microvascular changes, or is this a function of aging?
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dec 2014
Hello ragnar1
Welcome to HCM
Chronic hypertensive conditions and transient ischaemic attacks cause micro hemorrhages which are manifesting on MR imaging as microvascular changes. This results in development of multi infarct dementia.
Multi infarct dementia is responsible for her symptomatology of short term memory loss, nominal difficulty, reduced ability to concentrate, inability to register and recall new memories. And multi infarct dementia is a reversible condition, once blood supply is regained to affected ares either by development of collaterals of blood vessels or by revascularization. But the condition shouldn't be ignored as it may lead to persistent dementia changes. Controll of hypertension is must in management. Other what can be done is introduction of Omega 3 Fatty Acid Supplements, Multivitamin preparations and cognitive enhancers (like Memantin, Donepezil) in her drug therapy.
Hope I cleared your doubt.
Thanks take care.
Answered: Fri, 22 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor